MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 1.2MM CROSS CUT FISSURE; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 1.2MM CROSS CUT FISSURE; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 5120066012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for return.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported during a maxillo facial surgery of dental extraction with supernumerary mandibular tooth that the bur broke during a surgical procedure.It was also reported that the broken piece was retrieved from the patient.It was further reported that a second bur was opened and used to complete the case, there was a minor delay to retrieve the fragment.It was also reported that the bur which broke was reprocessed/reused.It was also reported that there were no adverse consequences as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported product involved with this event was returned for evaluation and the reported failure of breakage was confirmed.Based on the analysis results, it is reasonable to suggest that at some point during operation the bur was subjected to an excessive bending moment which overloaded the bur and caused it to fracture.
 
Event or Problem Description

Brand Name
1.2MM CROSS CUT FISSURE
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8001594
Report Number0001811755-2018-01772
Device Sequence Number13780936
Product Code HBE
UDI-Device Identifier04546540078612
UDI-Public04546540078612
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number5120066012
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1